SoberRecovery : Alcoholism Drug Addiction Help and Information

SoberRecovery : Alcoholism Drug Addiction Help and Information (https://www.soberrecovery.com/forums/)
-   Newcomers to Recovery (https://www.soberrecovery.com/forums/newcomers-recovery/)
-   -   Did I fail? (https://www.soberrecovery.com/forums/newcomers-recovery/184884-did-i-fail.html)

Cath1029 09-21-2009 01:22 PM

Did I fail?
 
I take medication for depression. This morning, I took an extra pill to level out my mood (that's what they're supposed to do). Does that count as using? I didn't think of it until after I took it, and I have been worried about it all day. Please tell me what you think...Thanks.

smacked 09-21-2009 02:03 PM

I think it's a personal decision.

If I didn't take my medication as prescribed I would be a bit concerned, personally.

Mood stabilizers don't work like that though, honestly.. more does not equal more effective, more potent, better, or anything else that us addicts are used to with pills, drugs and booze.

tricky164 09-21-2009 02:06 PM

if i have to take something extra on top of meds, i need to look at what im not doing with my program.

may your god keep you safe. peace and fellowship to you

Aysha 09-21-2009 02:08 PM

Wow..another Palm Beacher. I am gettin home sick.
I think it is what you think. What exactly were your intentions. Will it happen again.
But its not a good idea to take more than prescribed.
I wouldnt worry too much unless you had some alterior motive behind it.

Lonelyranger 09-21-2009 02:09 PM

Im on depression meds aswell, and mine dont make me feel any different if i take one or three same thing. (yes i took three along time ago :P)

((and no i dont mean take three and i know all ppls meds are different i dont condone taking more than perscribed))

Sikkisirus 09-21-2009 02:14 PM

As Smacked says taking more of these pills makes no difference and its dangerous taking more than prescribed.

Zencat 09-21-2009 02:17 PM

Well this is something you can discuss with your doctor. I take mood stabilizers and have discussed their use with my doctor. So I know what I can use and when and on a couple of my meds the dose is one or two if needed. I know of a few psych meds that when abused can get a person pretty numb and have them half out of it. Not a good thing to do.

Cath1029 09-21-2009 02:19 PM

Truth be told, an extra pill (it was Lamictal) helps lessen my anxiety and calms me down, even making me a little sleepy. So I'm still on the fence about whether I used or not. I wish I hadn't done it, that's for sure.

Dee74 09-21-2009 04:30 PM

Quote:

I wish I hadn't done it, that's for sure.
I think this is the main thing, Cath :)

D

socialismislost 09-21-2009 09:25 PM

It depends on what it is you are taking. If they are benzo's then I would consider it a problem. Nobody with alcoholism should ever be put on benzo's as they are abuse prone, and no competent Doctor would prescribe benzo's to someone who was honest about their drinking, whether or not they are currently not drinking. They have a very similar effect to alcohol and can be very dangerous if taking more than prescribed. I wuld talk to your Doctor.

Cath1029 09-21-2009 09:27 PM

It wasn't benzos, thankfully. It was a mood stabilizer, and I ended up tripling the dose tonight. I think I blew it.

socialismislost 09-21-2009 09:38 PM

I saw the drug just now above, and not giving medical advice, but yes you should follow the prescription, imo. If you have symptoms, I would seek medical care right away. If not, then its probably a good idea to follow the correct dosage in the future.

Cath1029 09-21-2009 10:03 PM

I think I am going to get another white chip next time I go.

c49 09-22-2009 04:30 AM

Cath, Great work so far... you should be proud of yourself :) If depression is causing you pain, Lamictal is not going to be of much help in the weeks or years ahead.

You need to talk with your Dr. and try something else. None of us can afford a new addiction!

penny74 09-22-2009 05:21 AM

l wouldn't let it worry me.
You could have done worse things.
l understand no harm has been done.
Be easy on yourself.

Tazman53 09-22-2009 05:33 AM

Cath getting another white chip is totally up to you. If you are not taking them as prescribed then you could consider it abusing them. Cath what ever you decide is your decision.

If you feel you messed up then I would say by all means pick up that chip, why let that eat at you? You did it, step up to the plate and get a chip, it can not harm you, more then likely you will gain from this in the long run.

Have you told the doctor who prescribed them you are an alcoholic? If you have not it may be a good idea, you should also mention that you did feel the need to take more then prescribed, he may prescribe you something else.

Cath1029 09-22-2009 06:30 AM

Feel really sick this morning. Stomach hurts a lot. Learned my lesson.

Mark75 09-22-2009 06:44 AM

The motive behind your taking the extra dose was suspect, not wrong though, necessarily...

You weren't seeking to get high, or buzz, you were in pain and you tried to ease it.... blurry lines there, huh??

Maybe a white chip will help remind you of that slippery slope. Get some tools to help you through those painful times....

Music, meditation, exercise, herbal tea, hot shower, comfort food (not too much!!)

Coming here and telling on your addiction is a real good sign Cath... You are willing to change. Keep coming back.

Mark

Tazman53 09-22-2009 07:03 AM

Quote:

Coming here and telling on your addiction is a real good sign Cath... You are willing to change. Keep coming back.
Mark said a mouthfull there!

vegibean 09-22-2009 04:14 PM

Quote:

Originally Posted by Aysha (Post 2374245)
Wow..another Palm Beacher. I am gettin home sick.
I think it is what you think. What exactly were your intentions. Will it happen again.
But its not a good idea to take more than prescribed.
I wouldnt worry too much unless you had some alterior motive behind it.

Yay for me!!!!! :e025:


All times are GMT -7. The time now is 10:46 PM.